Risperidone Induced Bradycardia and Syncope in A Case with Volatile Substance Abuse

Antipsikotik ilaçlarla tedavi edilen hastalarda kardiyak arrest, ventriküler aritmi ve ani ölüm gerçekleşebileceğini bildiren çalışmalar mevcuttur. Yine uçucu madde kötüye kullanımında da kardiyak aritmiler ve ani ölüm ortaya çıkabilir. Bu yazıda, uçucu madde kötüye kullanımı olan ve risperidon ile tedaviye başlanılmasını takiben bradikardi ve senkop ortaya çıkan bir olgu sunulmuştur. İki ay boyunca hemen her gün yapıştırıcı madde koklayan 15 yaş 8 aylık erkek hasta sıkıntı, bunaltı, kendi kendine konuşma yakınmaları ile getirilmişti. Son dönemlerde sosyal olarak kendini izole etmekteymiş. Ruhsal Bozuklukların Tanısal ve Sayımsal El Kitabı (DSM-IV)'e göre 'uçucu madde kötüye kullanımı' ve 'psikotik özellikleri olan majör depresif bozukluk' tanıları konularak, risperidon 1,5 mg/gün tedavisi başlandı. Bir hafta sonraki kontrolünde göğüs ağrısı ve sık sık bayılma atakları ortaya çıktı. Çekilen EKG'sinde (Elektrokardiyogram) sinüzal bradikardi mevcuttu. Risperidonun kesilmesinin ardından senkop atakları ortadan kalktı, EKG'si normale döndü.Uçucu madde kullanan bireylerde antipsikotik kullanımı gerektiğinde kardiyak yan etkiler göz önünde bulundurulmalıdır. Uçucu madde kullanımı olan hastada daha önce kardiyak yan etkileri bildirilen antipsikotik başlanması durumunda, özellikle erken dönemde EKG takibi yaptırılması gerekli olabilir

Uçucu madde kötüye kullanımı olan bir olguda risperidon ile indüklenen bradikardi ve senkop

Risperidone induced bradycardia and syncope in a case with volatile substance abuse There are studies reporting that cardiac arrest, ventricular arrhythmia and sudden death might be seen in patients treated with antipsychotic drugs. Besides, cardiac arrhythmia and sudden death may be observed in volatile substance abuse. We report a patient with volatile substance abuse, who had bradycardia and syncope arised with the initiation of risperidone treatment. The patient was male, aged 15 years and 8 months, had started to snuff adhesive almost daily for the last two months. He was referred with complaints of uneasiness, anxiety, andtalking to himself. He had isolated himself socially at recent times. According to Diagnostic and Statistical Manual of Mental Disorders (DSM-IV), diagnosis of “volatile substance abuse” and “major depressive disorder with psychotic characteristics” was established and 1.5 mg/day risperidone treatment was initiated. At the follow-up visit one week later, chest pain and frequent syncope attacks were observed. Sinusal bradycardia was detected in his ECG (Electrocardiogram). Upon discontinuation of risperidone, syncope attacks disappeared and ECG became normal.When antipsychotic use is required in a person abusing volatile substances, cardiac adverse effects must be taken into consideration. In the presence of any previous antipsychotic use with cardiac adverse effects in patients abusing volatile substance, follow-ups with ECG may be necessary, especially at the early phase of antipsychotic treatment

Kaynakça

1. Wu LT, Pilowsky DJ, Schlenger WE. Inhalant abuse and dependence among adolescents in the United States. J Am Acad Child Adolesc Psychiatry 2004; 43:1206-1214.

2. Grant BF, Stinson FS, Dawson DA, Chou SP, Dufour MC, Compton W, Pickering RP, Kaplan K. Prevalence and co-occurrence of substance use disorders and independent mood and anxiety disorder: results from the National Epidemiologic Survey on Alcohol and Related Conditions. Arch Gen Psychiatry 2004; 61:807-816.

3. Ogel K, Corapcioglu A, Sir A, Tamar M, Tot S, Dogan O, Uguz S, Yenilmez C, Bilici M, Tamar D, Liman O. Tobacco, alcohol and substance use prevalence among elementary and secondary school students in nine cities of Turkey. Turk Psikiyatri Derg 2004; 15:112-118. (Turkish)

4. Baris I. Children living on the streets and their families. Istanbul Journal of Sociological Studies 2009; 39:87-114. (Turkish)

5. Howard MO, Perron BE, Vaughn MG, Bender KA, Garland E. Inhalant use, inhalant-use disorders, and antisocial behavior: findings from the National Epidemiologic Survey on Alcohol and Related Conditions (NESARC). J Stud Alcohol Drugs 2010; 71:201-209.

6. Howard MO, Perron BE, Sacco P, Ilgen M, Vaughn MG, Garland E, Freedentahl S. Suicide ideation and attempts among inhalant users: results from the National Epidemiologic Survey on Alcohol and Related Conditions. Suicide Life Threat Behav 2010; 40:276-286.

7. Danki D, Dilbaz N, Okay T, Acikgoz C, Erdinc IB, Telci S. Atypical antipsychotic treatment in substance induced psychotic disorder: a review. Journal of Dependence 2005; 6:136-141. (Turkish)

8. Ravin DS, Levenson JW. Fatal cardiac event following initiation of risperidone therapy. Ann Pharmacother 1997; 31:867-870.

9. Ilhan A, Ozcan ME, Tuncer C, Kali S, Boztepe AV, Pekdemir H. Effects of antipsychotics on ventricular repolarization parameters. Bulletin of Clinical Psychopharmacology 1999; 9:112-117. (Turkish)

10. Kurt E, Akman B, Alatas G, Dagdelen S, Oral T. Comparison of cardiac influences of antipsychotic drugs in patients with schizophrenia. Bulletin of Clinical Psychopharmacology 2007; 17:155-161. (Turkish)

11. Hennessy S, Bilker WB, Knauss JS, Margolis DJ, Kimmel SE, Reynolds RF, Glasser DB, Morrison MF, Strom BL. Cardiac arrest and ventricular arrhythmia in patients taking antipsychotic drugs: cohort study using administrative data. BMJ 2002; 325:1070.

12. Lubman DI, Yucel M, Lawrence AJ. Inhalant abuse among adolescents: neurobiological considerations. Br J Pharmacol 2008; 154:316-326.

13. Field-Smith ME, Taylor JC, Norman CL, Bland JM, Ramsey JD, Anderson HR. Trends in Deaths Associated with the Abuse of Volatile Substances. London: St George’s Hospital Medical School, 2001.

14. Bass M. Sudden sniffing death. JAMA 1970; 212:2075-2079.

15. Kurtzman TL, Otsuka KN, Wahl RA. Inhalant abuse by adolescents. J Adolesc Health 2001; 28:170-180.

16. Cruz SL, Orta-Salazar G, Gauthereau MY, Millan-Perez Pena L, Salinas-Stefanon EM. Inhibition of cardiac sodium currents by toluene exposure. Br J Pharmacol 2003; 140:653-660.

17. Oy B. Child depression inventory: validity and reliability study. Turk Psikiyatri Derg 1991; 2:132-136. (Turkish)

18. Catalano G, Catalano MC, Nunez CY, Walker SC. Atypical antipsychotic overdose in the pediatric population. J Child Adolesc Psychopharmacol 2001; 11:425-434.

19. Olgun H, Sepetcigil O, Karacan M, Ceviz N. An unreported side effect of risperidone in children: sinus arrest with long pauses causing syncope. Pediatr Emerg Care 2009; 25:465-466.

20. Ray WA, Meredith S, Thapa PB, Meador KG, Hall K, Murray KT. Antipsychotics and the risk of sudden cardiac death. Arch Gen Psychiatry 2001; 58:1161-1167.

Kaynak Göster

  • ISSN: 1018-8681
  • Yayın Aralığı: Yılda 4 Sayı
  • Başlangıç: 1984

4.8b 3b

Sayıdaki Diğer Makaleler

Tianeptine Addiction: A Case Report

Nergis LAPSEKİLİ, K. Fatih YAVUZ

Risperidone Induced Bradycardia and Syncope in A Case with Volatile Substance Abuse

Selma Tural HESAPÇIOĞLU

A Different Symptom Associated with Tics in Tourette’s Syndrome: Vomiting

Selma Tural HESAPÇIOĞLU, Çilem BİLGİNER, Sema KANDİL

The Internet Addiction and Aggression Among University Students

Mehmet ŞAHİN

The Dimensions of Caregiver Burden in Schizophrenia: The Role of Patient Functionality

Ozan PAZVANTOĞLU, Gökhan SARISOY, Ömer BÖKE, Arzu Alptekin AKER, Deniz Deniz ÖZTURAN, Esra ÜNVERDİ

Sociodemographic characteristics and clinical follow-up results of pregnant patients hospitalized for psychiatric disorders

Ümit Sertan ÇÖPOĞLU, Bahadır DEMİR, Mahmut BULUT, Gökay ALPAK, Ahmet ÜNAL, Haluk SAVAŞ, FERİDUN BÜLBÜL

Cloves Use Disorder: A Case

Mustafa SABUNCUOGLU, FUAT TORUN

The Adaptation of the Dimensions of Identity Development Scale into Turkish

Ümit MORSÜNBÜL, Figen ÇOK

Addition of Lithium Therapy in a Patient with Persistent Neutropenia Triggered with Antipsychotics

Görkem YILMAZ, EVRİM ERTEN, Nurhan FISTIKÇI, Şakire EREK, Ömer SAATÇİOĞLU

The Prevalence of Symptoms and Diagnosis of Attention-Deficit- Hyperactivity Disorder Among Adult Female Patients with Mild / Moderate Major Depressive Disorder Who Were Referred to the Psychiatric Outpatient Department of a Training Hospital: A Preliminary Study

Şükriye BOŞGELMEZ, Ali Evren TUFAN